Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TravTheEmu

Accutane Side-effects?

Recommended Posts

Hello forum :D. I have currently been on acne medications for the past 2 years, started with pro-active and then went to a dermatologist and began Differin/Tazorac and nothing seemed to work very powerfully if at all.

I have just started on my first course of Accutane (Isotretinoin) and for me it has been pure hell and I am only on my 15th day.

Now before I call my dermatologist, I was just wondering if these side-effects are capable of coming from Accutane or if I shouldn't worry as much:

(Also note that I just got my wisdom teeth out, so that medication/effects could also be the cause of these, as well I believe I caught a cold)

Up till the 11th day is when I started having these side effects:

1. Extremely Dry skin (Since Day 6)

2. Bleeding/Chapped Lips (Since Day 6)

3. Tachycardia (Could've been caused by nasal decongestant medicine, Stopped now, but started on Day 11)

4. Pressure in Skull, small-ish headaches (Same as 3)

5. Clogged Nasal Passageway (Currently not as bad, but I couldn't breathe through it at all)

6. Loss of Sleep

I'm not looking for a Diagnosis, but would just like to know if anyone else has experienced these same symptoms from this medicine and if I should be worried at this point in time.

Share this post


Link to post
Share on other sites

I'm on my second course and for me the first 2 weeks of both courses were the worst. I had most of those side effects too but they started to go down by the 3 or 4th week.

Share this post


Link to post
Share on other sites

I've experience more or less all of that. I would be worried about number 4 though, especially if (pressure in skull) it gets worse.

Share this post


Link to post
Share on other sites
Hello forum :D . I have currently been on acne medications for the past 2 years, started with pro-active and then went to a dermatologist and began Differin/Tazorac and nothing seemed to work very powerfully if at all.

I have just started on my first course of Accutane (Isotretinoin) and for me it has been pure hell and I am only on my 15th day.

Now before I call my dermatologist, I was just wondering if these side-effects are capable of coming from Accutane or if I shouldn't worry as much:

(Also note that I just got my wisdom teeth out, so that medication/effects could also be the cause of these, as well I believe I caught a cold)

Up till the 11th day is when I started having these side effects:

1. Extremely Dry skin (Since Day 6)

2. Bleeding/Chapped Lips (Since Day 6)

3. Tachycardia (Could've been caused by nasal decongestant medicine, Stopped now, but started on Day 11)

4. Pressure in Skull, small-ish headaches (Same as 3)

5. Clogged Nasal Passageway (Currently not as bad, but I couldn't breathe through it at all)

6. Loss of Sleep

I'm not looking for a Diagnosis, but would just like to know if anyone else has experienced these same symptoms from this medicine and if I should be worried at this point in time.

Yes maybe you need to either stop the med, or speak to your derm and lower your dose... Please read the rx info that came with your prescription. It should list most of thoose in there.

As for pressure in the skull, that it is not something to take lightly..

Edited by oli girl

Share this post


Link to post
Share on other sites

make sure the cleanser you are using does not contain Benzoyl peroxide or salicylic acid as this will cause more drying and irritation on your face. Make sure the moisturizer you are using (if you aren't using a moisturizer go and get one right now) doesn't contain any of these ingredients either. For your chapped lips many people recommend aquaphor, I prefer plain old petroleum jelly.

Things will get better. I had a few headaches in the beginning and very dry skin / chapped lips. Make sure you have a good moisturizer (I recommend eucerin original moisturizing lotion) and some aquaphor or petroleum jelly, all of which are avaliable at cvs, walgreens, and many other stores. good luck!

Share this post


Link to post
Share on other sites

Did these things just start after taking Accutane? Have you had these problems prior to taking Accutane?

If you just started taking Accutane and you are getting bad headaches, then I urge you to stop taking it and consult with your doctor. What dosage are you on? I was only taking 10 mg/day, and after just seven days I had to stop because I felt like I had arthritis in all my joints and my back hurt like hell. I've been off of it for almost a month now and my joints STILL are not back to normal.

Dry skin and nosebleeds and chapped lips are pretty common, but severe headaches are not something I would shrug off. Check with your doctor and maybe lower your dosage. In the meantime, it might be best to stop taking it entirely until you feel 100% again and then resume on a lower dosage. Talk to your doc!

Share this post


Link to post
Share on other sites

Ive got dry skin, chapped lips, headaches.. but its managable but thats all i have and there not that bad, are you taking with food in the morning? that might make a diffrence i dont know.. but i have toast or cereal then take the tablets with a glass of water.

Also for the headaches since the acutane is dehydrating you and your brain is not getting as much water as it should it causes headaches, so drinking plenty will help with that, and help with sleepin too.

If your having trouble sleepin, when you eventually get to sleep make sure you wake up erlier than usual so you have a longer day then ull be more tired.

Hope i helped good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×